MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-28
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with moderate calcification, mild tortuosity, and 75% stenosis in the right coronary artery.Pre-dilatation was performed with a non-abbott device.A 3.5 x 28 mm xience sierra stent was deployed to the target lesion at 12 atmospheres; however, despite fully deflating, the stent delivery system balloon met resistance with the deployed stent on removal.The balloon was simply removed from the anatomy after inflating and deflating it several times.The stent was confirmed to be apposed to the vessel wall.A non-abbott balloon was used for post-dilatation as per standard procedure to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H10: device code 2017 - failure to follow steps/instructions a visual inspection was performed on the returned device.The reported difficult to remove could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficult to remove; however, factors which may contribute to difficulty removing the device (post deployment) include, but are not limited to, damage to the guiding catheter or balloon, stent wall apposition, anatomical conditions, deflation technique, insufficient support or interactions with other devices.It was reported that negative pressure was held for approximately 1 to 2 seconds before attempting to remove the balloon following stent deployment.It should be noted that the xience sierra instructions for use states: deflate the balloon by pulling negative pressure on the inflation device.Larger and longer balloons will take more time (up to 30 seconds) to deflate than smaller and shorter balloons.Confirm balloon deflation under fluoroscopy and wait 10 ¿ 15 seconds longer.In this case, it is possible the balloon on the sds was not completely deflated prior to retraction and interacted with the deployed stent, causing the reported difficult to remove; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report, negative pressure was held for about 1-2 seconds only before attempting to remove the balloon.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10980278
Report Number2024168-2020-10354
Device Sequence Number14093367
Product Code NIQ
UDI-Device Identifier08717648227448
UDI-Public08717648227448
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model Number1550350-28
Device Catalogue Number1550350-28
Device Lot Number811144A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: LAUNCHER 7F SAL2.0SH.; GUIDE WIRE: SION BLUE.; GUIDE CATHETER: LAUNCHER 7F SAL2.0SH; GUIDE WIRE: SION BLUE